PDA

View Full Version : Hello, New Here



Sandra
06-25-2009, 04:14 AM
Good day everyone, I have posted on the newbie pagefor a while now but now unfortunately have been forced to graduate to treatments. I'm so glad you are here.
I saw my rhuemy today, i see her evry six months. My ESR is way to high and has been that way for years. i have never had to deal with medication as I take a low dose/replacement dose of prednisone already for Addison's Disease (Adrenal failure)
But the inflammation is getting way out of control and I just cn't hurt anymore, it's wearing me and my body out. So I have been put on plaquenil, just 200 mgs for now as i am very sensitive to medication...which doesn't help things.
So what can I expect from plaquenil? Any info appreciated. Sandra

gina
06-25-2009, 05:23 AM
I don't take that yet. the first time made me so sick i stopped. my doc said i have to go bact to rhemy wants me to start taking it again. there are alot of people here that take and can give you info on it. just wait someone will be around shortly. its a great site and you will get all info you need.
with i could of help.

Oluwa
06-25-2009, 07:07 AM
My experience....
Headaches, dizziness, nausea. It should subside and you should notice an improvement, lessening in pain and fatigue. Many say it takes 3 - 6 months..for me, it was like 2 months to feel better.

And don't forget to get your baseline eye exam with an ophthalmologist..it is recommended to have one every 6 months looking for any disorders of the retina causing impairment or loss of vision that this drug can cause..which they say is rarely.

I think after awhile Plaquenil runs its course, peters out and doesn't work effectively at controlling pain and fatigue. In me...it seems to have run out of gas..sput, putter..sput, sput.

Love,
O.

mountaindreamer
06-25-2009, 02:18 PM
hi sandra,

as oluwa said, the first few weeks taking plaquenil can cause some yukky side effects, but they do subside.

Also, i was feeling better after a couple of months, but it never really gave me a lot of relief from the pain. It is definitely worth a try, and the initial side effects will go away very soon.

good luck, let us know how you are doing.